Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 130, NWS Atlanta, GA

April 20, 2006Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2006, 11:14 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 11:14 PM EDT (03:14 UTC)
Expired
Apr 20, 2006, 11:49 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 210314
SVRFFC
GAC077-113-210400-
/O.NEW.KFFC.SV.W.0130.060421T0314Z-060421T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 PM EDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 2 MILES WEST OF
  SENOIA...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STARRS MILL...INMAN...WOOLSEY...TURIN...SHARPSBURG AND BROOKS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3337 8469 3324 8468 3323 8442 3340 8438

$$
2 follow-up statements
000 
WWUS52 KFFC 210336
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT THU APR 20 2006

GAC077-210347-
/O.CAN.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/
COWETA GA-
1137 PM EDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR COWETA COUNTY IS CANCELLED...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438

$$

GAC113-210400-
/O.CON.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/
FAYETTE GA-
1137 PM EDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHEASTERN FAYETTE COUNTY...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
 THIS STORM WAS LOCATED NEAR BROOKS...OR ABOUT 7 MILES SOUTHEAST OF
PEACHTREE CITY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOLSEY
AND INMAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438

$$
000 
WWUS52 KFFC 210349
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EDT THU APR 20 2006

GAC113-210359-
/O.CAN.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/
FAYETTE GA-
1149 PM EDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL 
POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:30 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 20, 9:30 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT THU APR 20 2006

.UPDATE...
UPDATING POPS TO CATCH UP WITH RECENT TRENDS. ALSO TO TAKE INTO
ACCOUNT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT OF STORMS ON THE
WESTERN PORTION OF THE OUTFLOW BOUNDARY OVER NORTH ALABAMA. IF THIS
HAPPENS...PRECIP WOULD LIKELY SPREAD BACK INTO PORTIONS OF NORTH
GEORGIA.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Apr 20, 11:19 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT THU APR 20 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A NEARLY STATIONARY FRONT DRAPED ACROSS GEORGIA AND ALABAMA WILL
MOVE SLIGHTLY TO THE NORTHEAST TODAY AND WILL LIKELY DISSIPATE
TONIGHT. A MODERATELY UNSTABLE AIRMASS WILL DEVELOP OVER THE AREA
THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL
AND DAMAGING WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS
WILL BE WEST OF GAINESVILLE AND MACON DURING THE AFTERNOON.
HOWEVER...ISOLATED SEVERE STORMS CANNOT BE RULED OUT EAST OF THIS
AREA DURING THE LATE AFTERNOON AND EARLY EVENING.

.DISCUSSION...
A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON WITH
CAPES OF 1500 TO 2500 EXPECTED...ALONG WITH LIFTED INDICES OF
MINUS 5 TO MINUS 7. THIS INSTABILITY COMBINED WITH AN APPROACHING
SHORT WAVE WILL ENHANCE THUNDERSTORM ACTIVITY AND ALLOW A FEW
THUNDERSTORMS TO BECOME SEVERE. STORMS WILL MOST LIKELY MOVE INTO
THE AREA FROM ALABAMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND A CHANCE OF
THUNDERSTORMS SATURDAY...TUESDAY AND WEDNESDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION
ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.

TDP

In the hours before

Local storm report, Apr 20, 9:58 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             VILLNOW                 34.67N 85.11W
04/20/2006  E0.75 INCH       WALKER             GA   PUBLIC

0413 PM     HAIL             1 W TILTON              34.67N 84.96W
04/20/2006  E1.00 INCH       WHITFIELD          GA   TRAINED SPOTTER

0425 PM     HAIL             MARBLEHILL              34.43N 84.34W
04/20/2006  E0.88 INCH       PICKENS            GA   POST OFFICE

0425 PM     HAIL             RESACA                  34.58N 84.94W
04/20/2006  E1.00 INCH       GORDON             GA   TRAINED SPOTTER

0445 PM     HAIL             3 S HOLLEY              34.62N 84.83W
04/20/2006  E0.75 INCH       MURRAY             GA   FIRE DEPT/RESCUE

0445 PM     HAIL             5 E MARBLEHILL          34.43N 84.25W
04/20/2006  E0.75 INCH       DAWSON             GA   PUBLIC

0545 PM     HAIL             ROSSVILLE               34.97N 85.29W
04/20/2006  E1.00 INCH       WALKER             GA   PUBLIC

0620 PM     HAIL             5 W LINDALE             34.19N 85.27W
04/20/2006  E1.75 INCH       FLOYD              GA   TRAINED SPOTTER

0620 PM     HAIL             CAVE SPRING             34.11N 85.33W
04/20/2006  E1.75 INCH       FLOYD              GA   EMERGENCY MNGR

0635 PM     HAIL             5 S ROME                34.19N 85.19W
04/20/2006  E0.75 INCH       FLOYD              GA   TRAINED SPOTTER

0640 PM     HAIL             LINDALE                 34.19N 85.18W
04/20/2006  E0.25 INCH       FLOYD              GA   PUBLIC

0640 PM     HAIL             1 S BUDAPEST            33.70N 85.22W
04/20/2006  E0.75 INCH       HARALSON           GA   EMERGENCY MNGR

0640 PM     HAIL             7 SW CEDARTOWN          33.95N 85.34W
04/20/2006  E0.75 INCH       POLK               GA   EMERGENCY MNGR

0650 PM     HAIL             5 S CEDARTOWN           33.94N 85.26W
04/20/2006  E1.00 INCH       POLK               GA   EMERGENCY MNGR

0700 PM     HAIL             BREMEN                  33.71N 85.15W
04/20/2006  E1.75 INCH       HARALSON           GA   PUBLIC

0731 PM     HAIL             BREMEN                  33.71N 85.15W
04/20/2006  E0.88 INCH       HARALSON           GA   TRAINED SPOTTER

0822 PM     HAIL             5 W JASPER              34.47N 84.52W
04/20/2006  E0.75 INCH       PICKENS            GA   PUBLIC

0830 PM     HAIL             JASPER                  34.47N 84.43W
04/20/2006  E0.75 INCH       PICKENS            GA   PUBLIC

0845 PM     HAIL             4 NW FAYETTEVILLE       33.49N 84.51W
04/20/2006  E0.75 INCH       FAYETTE            GA   AMATEUR RADIO

0920 PM     HAIL             4 W SENOIA              33.31N 84.62W
04/20/2006  E0.75 INCH       COWETA             GA   PUBLIC

&&

RAB
Special weather statement, Apr 20, 10:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU APR 20 2006

GAZ048-058-210245-
1000 PM EDT THU APR 20 2006

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA-SIZE HAIL
...FREQUENT LIGHTNING AND 40 MPH WINDS IN BUTTS AND SOUTHERN NEWTON
COUNTIES UNTIL 1045 PM EDT...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR JENKINSBURG...MOVING EAST AT 20
MPH. THIS STORM WILL AFFECT WORTHVILLE AND STEWART.
Local storm report, Apr 20, 10:18 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     5 E MORELAND            33.29N 84.68W
04/20/2006                   COWETA             GA   LAW ENFORCEMENT

            3 TREES DOWNED OVER HIGHWAY 54 NEAR GORDON ROAD

&&

SN
Special weather statement, Apr 20, 10:24 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 PM EDT THU APR 20 2006

GAZ059-210300-
1024 PM EDT THU APR 20 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 MPH WINDS IN JASPER COUNTY UNTIL 1100 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF MONTICELLO IN
NORTHWEST JASPER COUNTY...MOVING EAST AT 25 MPH. THIS STORM WILL
MAINLY AFFECT NORTHERN PARTS OF JASPER COUNTY INCLUDING THE CLYBEL
WILDLIFE MANAGEMENT AREA...EUDORA AND FARRAR.
Special weather statement, Apr 20, 10:33 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT THU APR 20 2006

GAZ053-210315-
1033 PM EDT THU APR 20 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 MPH WINDS IN COWETA COUNTY UNTIL 1115 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR HANDY...MOVING EAST AT 20 MPH.
THIS STORM WILL AFFECT SARGENT...WEST NEWNAN AND STEPHENS
CROSSROADS.
Local storm report, Apr 20, 11:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             5 SW NEWNAN             33.33N 84.85W
04/20/2006  E1.00 INCH       COWETA             GA   PUBLIC

            INTERSECTION OF OLD CORINTH RD AND SMOKEY RD

1105 PM     HAIL             3 W SHARPSBURG          33.34N 84.70W
04/20/2006  E0.88 INCH       COWETA             GA   PUBLIC

&&

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:23 PM EDTSevere Thunderstorm WarningFFCPickens18 min
Apr 20, 8:25 PM EDTSevere Thunderstorm WarningFFCFannin50 min
Apr 20, 8:28 PM EDTSevere Thunderstorm WarningFFCFulton32 min
Apr 20, 8:30 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette30 min
Apr 20, 8:37 PM EDTSevere Thunderstorm WarningFFCUnion38 min
Apr 20, 8:59 PM EDTSevere Thunderstorm WarningFFCCoweta31 min
Apr 20, 9:23 PM EDTSevere Thunderstorm WarningFFCFayette37 min
Apr 20, 10:39 PM EDTSevere Thunderstorm WarningFFCCoweta36 min
Apr 21, 7:03 PM EDTSevere Thunderstorm WarningFFCWhitfield27 min
Apr 21, 7:29 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield14 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.